Just started suboxone, horrible nausea & vomiting

Does Suboxone hurt teeth? Why does the film taste bad? Am I high on Suboxone? If you have side effects to buprenorphine, discuss them here.
Post Reply
cw8633
Average Poster
Average Poster
Posts: 5
Joined: Tue Aug 05, 2014 12:49 pm

Just started suboxone, horrible nausea & vomiting

Post by cw8633 » Thu Aug 07, 2014 11:46 am

I started suboxone for the second time yesterday after being off for several years and relapsing. Last time I started sub I was in a rehab clinic and I don't remember much from the first few days. Yesterday I took 8mg film for the first time and had horrible nausea and could not keep any liquid down. I can eat light, like bread but if I drink more than a little liquid I just start vomiting. Today I cut back to 4mg which doesn't seem to be working as well for wd, but I still can not keep any liquid down. I am seeing my primary doc for this and she told me I should feel fine today. I have to work today and I can't be running to the bathroom every 30 min. Has anyone else experienced this? Will it stop? Any suggestions to help with the nausea? Thank you!

fullycaffeinated
Power Poster
Power Poster
Posts: 44
Joined: Fri Jun 27, 2014 12:31 pm

Re: Just started suboxone, horrible nausea & vomiting

Post by fullycaffeinated » Thu Aug 07, 2014 2:19 pm

It sounds like you got precipitated withdrawals. How long did you wait after using another opiate before you took the suboxone? Do you feel like you are having super bad wds? If this is the case, all you can do it wait it out. Don't take more bupe, that wil just make it worse. Wait until the symptoms subside before taking any more.

If this isn't the case, you also could possibly have taken TOO MUCH suboxone. What was your tolerance like? 8 mg can be a lot if you have little to no tolerance. It is common for someone who has taken too much bupe to be very nauseous for about 24 hrs.

cw8633
Average Poster
Average Poster
Posts: 5
Joined: Tue Aug 05, 2014 12:49 pm

Re: Just started suboxone, horrible nausea & vomiting

Post by cw8633 » Thu Aug 07, 2014 3:14 pm

It had been 3 days since using before taking the sub, so I dont think thats it. I had 30mg of hydrocodone (all I had left) on sunday and started sub on wednesday The only symptom I am really having is the nausea and vomiting. My habit was not too bad this time, I was up to about 60-80mg of oxy a day.

User avatar
Amy-Work In Progress
Moderator
Moderator
Posts: 4816
Joined: Thu Feb 23, 2012 2:42 am

Re: Just started suboxone, horrible nausea & vomiting

Post by Amy-Work In Progress » Thu Aug 07, 2014 10:10 pm

It's very likely that even 4 mg may be too high of a dose for you. The good news is that your body should get used to whatever dose you take, but that also increases your tolerance. I would try 2 mg a day, or it that's not cutting the withdrawal symptoms, try 2 mg in the morning and 2 mg more in the evening.

Nausea and vomiting are no fun!! I hope these symptoms go away soon!

Amy
Done is better than perfect!

fullycaffeinated
Power Poster
Power Poster
Posts: 44
Joined: Fri Jun 27, 2014 12:31 pm

Re: Just started suboxone, horrible nausea & vomiting

Post by fullycaffeinated » Thu Aug 07, 2014 10:16 pm

Yeah, as I said in the second paragraph, most likely too much. 8 mg is a lot for that level of tolerance. Amy recommended exactly what I would have :)

If you feel strongly about being on 8 mg for the blocking effect, titrate up over the next week or two. But even 4 mg is above the ceiling (so your blood levels will be stable) and should block fine...

User avatar
no_boop_shoo_be_doop
Long Time Member
Long Time Member
Posts: 533
Joined: Mon May 12, 2014 3:42 pm
Location: currently residing in cyberspace

Re: Just started suboxone, horrible nausea & vomiting

Post by no_boop_shoo_be_doop » Thu Aug 07, 2014 10:29 pm

What Amy said.^^

Nausea is a common side effect of dosing too high with any opiate/opiod, and the 8 mg strip seems like overkill. I was on about 40 mg a day of oxy and 2 mg set me straight, and I got down to 1 mg fast after that. So yeah, try lowering it.

Also, if it keeps up. one trick that can work for opiate nausea, that can tide you over (without having to try to get a script for something, and having to wait, etc), is the OTC med, Dramamine. Even though it's marketed for motion sickness, it can work well for both suboxone induction nausea, or opiate withdrawal nausea. Get the store brand generic version to save money tho, if there is one available. Places like CVS and Rite Aid usually have a "generic equivalent"

User avatar
no_boop_shoo_be_doop
Long Time Member
Long Time Member
Posts: 533
Joined: Mon May 12, 2014 3:42 pm
Location: currently residing in cyberspace

Re: Just started suboxone, horrible nausea & vomiting

Post by no_boop_shoo_be_doop » Thu Aug 07, 2014 10:52 pm

no_boop_shoo_be_doop wrote:What Amy said.^^

Nausea is a common side effect of dosing too high with any opiate/opiod, and the 8 mg strip seems like overkill. I was on about 40 mg a day of oxy and 2 mg set me straight, and I got down to 1 mg fast after that. So yeah, try lowering it.

Also, if it keeps up. one trick that can work for opiate nausea, that can tide you over (without having to try to get a script for something, and having to wait, etc), is the OTC med, Dramamine. Even though it's marketed for motion sickness, it can work well for both suboxone induction nausea, or opiate withdrawal nausea. Get the store brand generic version to save money tho, if there is one available. Places like CVS and Rite Aid usually have a "generic equivalent"
Also, get the "less drowsy" version if they have it (there are two versions of Dramamine, one is labeled "less drowsy" version), so you're not getting a synergistic effect, that might make you too drowsy, or start to "nod out".

And if the vomiting is so bad, in that it might be hard to keep the pill down? I would actually take two the first time. And crush them up into powder so they absorb faster, then stir/mix the powder in with just a shot glass amount of water, if taking liquids in quantity triggers vomiting, and down it that way before your sub dose. If there is an unpleasant aftertaste, chew some gum or eat a mentos or other breath mint (or hard candy), to get rid of it. You shouldn't have to do this for long (if you decide to try it), you'll eventually develop tolerance to whatever amount of sub you choose to take. Once the vomiting and nausea stops, get and stay hydrated! Down some Gatorade too, to get your electrolytes straight.

cw8633
Average Poster
Average Poster
Posts: 5
Joined: Tue Aug 05, 2014 12:49 pm

Re: Just started suboxone, horrible nausea & vomiting

Post by cw8633 » Fri Aug 08, 2014 7:38 am

I think y'all are right about 8 mg being too much, I am going to try what you said Amy and do 2mg in morning and 2 mg at night if needed. I do not want to be on the sub too long this time. I will definitely try the dramamine also. Thank you everyone for your suggestions, I really appreciate all the help!

Post Reply